Hi there Angel,
I am surprised anyone uses Dilantin now-a-days. It is a VERY old fashioned drug and Epilim is starting to go the same way. The most common AED's these days are Carbamazipine (Tegretol), Lamotrigine (Lamictal) and another one that I cant for the life of me remember! lol. Are they replacing the Dilantin with another AED? Thank you for sharing your story with us!
I have myoclonic seizures which is a jerking of the extremities, usually more than one limb at a time for me. For me, it can be both feet or legs and arms or my head. You might want to research myoclonic seizures and see if this fits what's happening with you. Before I was diagnosed last year, my mouth was also twitching and I was having a lot of trouble with my speech.
I think you will start to see a difference soon with the medication, if it's the right medication for you with the twitching and jerks. Before I was diagnosed last summer, I was doing this pretty much all day long, I just didn't know what was happening to me. I thought it was a side effect of the large amounts of Prednisone I have to take for asthma. I had no idea I was having myoclonic seizures. I was also having them in my face, around my mouth and it was affecting my speech. I think you will see a big difference with medication.
Good luck to you!
My daughter has just been diagnosed with epilepsy and I have occassionally noticed her right hand twitching.
When she has a seizure it is very severe and very noticable the twitching.
But sometines when I hold her right hand I can feel the electricity running through her hands.
As it is my daughter who suffers with it, I am not sure if it is the same twitching that you are talknig about.
But it seems to be the same syptoms, its not really noticable but she doesn't do it all the time very occassionally.
Post Edited (Alan10) : 11/4/2007 10:07:26 PM (GMT-7)